MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT ACT CELITE CARTRIDGE

ABBOTT POINT OF CARE I-STAT ACT CELITE CARTRIDGE
Catalog Number 03P87-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Chest Pain (1776)
Date of Event 07/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6)2022 , abbott point of care was contacted by a customer regarding act kaolin cartridges that yielded a discrepant result of >1000 on a 70 year male patient with chest pain.There was limited information and only one result on initial contact.On (b)(6)2022 new information was reported along with a second result and some patient information.There was no additional information availiable at the time of this report.Return product is not available for investigation.Method date collected tested result sample: i-stat (b)(6)2022 09:44 09:44 249 wb arterial; i-stat (b)(6)2022 11:19 11:19 >1000 wb arterial.Per i-stat system manual (art: 770715-00a), the i-stat kaolin activated clotting time (kaolinact) test is an in vitro diagnostic test that uses fresh, whole blood, and is used to monitor high-dose heparin anticoagulation frequently associated with cardiovascular surgery.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on the limited information that became available on (b)(6)2022 that suggests the product was not performing within the variability of the assay.An investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 12-oct-2022.A review of the device history record (dhr) confirmed the cartridge lot passed release specifications.Retained cartridge testing met the acceptance criteria in appendix 1 of q04.01.003 rev.Ak (product complaint level 2 and level 3 investigation procedure).No deficiency has been identified.

Brand Name
I-STAT ACT CELITE CARTRIDGE
Common Device Name
ACT CELITE CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
ottawa, ontario K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
400 college road
princeton, NJ 08540
6136885949
MDR Report Key15579528
Report Number2245578-2022-00143
Device Sequence Number14998557
Product Code JBP
UDI-Device Identifier10054749000156
UDI-Public10054749000156
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K023582
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2022
Device Catalogue Number03P87-25
Device Lot NumberR22094
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/30/2022
Supplement Date Received by Manufacturer10/12/2022
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale